# SDR 2002UALA00259

- Difficulty date: January 31, 2002
- Submitted: April 30, 2002
- Operation: Air carrier
- Aircraft: N781UA
- Make and model: Boeing 777222
- Aircraft serial: 26945
- Aircraft time: 22,626 hours, 4,391 cycles
- Engine: Pwa PW4077
- Engine time: 21,019 hours, 4,208 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 1
- Part time: 8,084 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENG TORCHING ON START DURING GROUND MAINT TEST RUN.  SEVERAL COMPOSITE PANELS LT WING T/E BOTTOM OF WING JUST AFT AND TO BOTH SIDES ON NR 1 ENG HAVE HEAT DAMAGE.  FUEL METERING UNIT (FMU) WAS REPLACED, COULD NOT FIND FAULT WITH UNIT.  FMU PASSED AS-RECEIVED TEST.  NOTHING UNUSUAL WAS FOUND, ALL PARTS AND ALL PACKINGS/RINGS WERE IN GOOD CONDITION WITH LITTLE OR NO WEAR.  THE SEALING SURFACES OF THE FMU MPSOV AND ITS MATING SURFACE IN THE HOUSING HAD NO SIGNS OF DAMAGE OR EXCESSIVE WEAR.  THE CAUSE OF TORCHING IS UNKNOWN.
